Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Houston/Galveston, TX

June 26, 20124 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 26, 2012, 4:38 PM CDT for 4 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 4:38 PM CDT (21:38 UTC)
Expired
Jun 26, 2012, 5:45 PM CDT
In force
67 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 148 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:42 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 26, 3:42 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 PM CDT TUE JUN 26 2012

.DISCUSSION...
HOT TEMPERATURES HAVE HIT THE CONVECTIVE TEMPERATURE THIS
AFTERNOON AND CONVECTION HAS BEGUN FIRING IN NW HARRIS AND GRIMES
COUNTY. SPC SVR TSTM WATCH JUST ISSUED FOR SOME OF OUR WESTERN
COUNTIES. WITH DRY AIR ALOFT AND INVERTED VEE PROFILES EXPECT
STRONG GUSTY WINDS TO BE PRIMARY THREAT BUT HAIL POSSIBLE AS WELL.
TSRA SHOULD CONTINUE MOVING SW EXITING HARRIS COUNTY SOON. STORMS
EXPECTED TO DIMINISH BY MID EVENING AFTER SUNSET.

RECORD TYING OR BREAKING HEAT AT MANY LOCATIONS. KGLS HIT 96
AROUND NOON TODAY BREAKING THE OLD RECORD BEFORE THE ONSHORE
WINDS/SEA BREEZE MODERATED TEMPERATURES. HOUSTON BUSH (KIAH) AT
104F AT 3PM TIES RECORD AND HOUSTON HOBBY HAS BROKEN OLD RECORD AS
WELL. RECORD REPORTS WILL BE ISSUED LATER THIS AFTERNOON OR
EVENING. HEAT INDICES EXCEED 108 AT MANY LOCATIONS TODAY BUT WITH
ONSHORE FLOW EXPECTED TO CONTINUE TOMORROW MAX TEMPS WILL BE
SLIGHTLY LOWER AND WILL BE IN THE 100 TO 106 RANGE ON WEDNESDAY SO
EXCESSIVE HEAT ADVISORY WILL NOT BE REQUIRED.

IN THE LONGER RANGE CONTINUED ONSHORE FLOW BRINGS ANOTHER SLUG OF
INCREASE MOISTURE/PWATS FOR THE WEEKEND BRINGING SLIGHT RAIN
CHANCES. WEAKNESS/INVERTED TROUGH/LOW OVER SOUTH TX AT 500MB WILL
CONTRIBUTE SOME LIFT AS WELL THIS WEEKEND. 04

&&

.AVIATION...
LOOKS LIKE THE PCPN DEVELOPING THIS AFTN/EVE WILL BE MOSTLY EAST OF
OUR TAF SITES...SAVE FOR CLL. OTHERWISE WILL KEEP WITH TREND OF VFR
FOR THE OVERNIGHT HRS/EARLY TOMORROW TIME FRAME. LIGHT ONSHORE FLOW
TOMORROW COULD MAKE FOR AN ACTIVE SEABREEZE BUT NOT A LOT OF CONFI-
DENCE WITH TIMING SO HAVE LEFT VCTS MENTION OUT ATTM. 41

&&

.MARINE...
NO SIGNIFICANT FCST ISSUES EXPECTED THE REST OF THE WEEK WITH LIGHT
WINDS/LOW SEAS DEVELOPING/IN PLACE. TIDES REMAINING AT/AROUND 1-1.5
FEET  ABOVE NORMAL...BUT SHOULD CONTINUE ON A SLOW/GRADUAL DOWNWARD
TREND THE NEXT COUPLE OF DAYS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78 103  76  98  76 /  20  10  10  10  10
HOUSTON (IAH)              76  99  76  97  76 /  20  10  10  10  10
GALVESTON (GLS)            83  94  81  92  81 /  20  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...04
AVIATION/MARINE...41
Hazardous weather outlook, Jun 26, 6:30 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT TUE JUN 26 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
630 AM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES AND HIGHER HUMIDITY LEVELS EQUATE TO
AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 105 TO 110 DEGREES.
THESE FACTORS WILL ALSO AID IN SUPPORTING MID AFTERNOON INTO
EARLY AFTERNOON THUNDERSTORMS AS A WEAK EASTERN DISTURBANCE
PASSES ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WITHIN
THE STRONGEST STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...ABOVE NORMAL TEMPERATURES AND RELATIVELY HIGHER
HUMIDITY LEVELS WILL PRODUCE LATE AFTERNOON PEAK HEAT INDEX
VALUES BETWEEN 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 26, 4:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 PM CDT TUE JUN 26 2012

TXZ226-227-262215-
FORT BEND-WHARTON-
417 PM CDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PECAN GROVE TO 7 MILES NORTHWEST OF RICHMOND TO 10 MILES NORTHWEST OF
ROSENBERG...MOVING SOUTHWEST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HUNGERFORD...
ROSENBERG...RICHMOND...PECAN GROVE...ORCHARD...KENDLETON...FULSHEAR
AND BEASLEY.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2956 9574 2943 9587 2937 9601 2938 9618
      2969 9596 2979 9583 2970 9569
TIME...MOT...LOC 2117Z 031DEG 20KT 2968 9582 2962 9588
          2961 9595

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:27 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Waller48 min
Jun 26, 4:17 PM CDTSpecial Weather StatementHGXFort Bend58 min
Jun 26, 4:28 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton62 min
Jun 26, 4:49 PM CDTSpecial Weather StatementHGXWashington41 min
Jun 26, 4:50 PM CDTSpecial Weather StatementHGXAustin40 min
Jun 26, 5:08 PM CDTSevere Thunderstorm WarningHGXHouston41 min
Jun 26, 5:10 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton34 min
Jun 26, 5:33 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity, Walker27 min
Jun 26, 5:42 PM CDTSpecial Weather StatementHGXColorado63 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningHGXColorado49 min
Jun 26, 6:16 PM CDTSevere Thunderstorm WarningHGXTrinity29 min
Jun 26, 6:17 PM CDTTornado WarningHGXColorado28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.